Depression Community
Weaning off Seroquel-Topomax
About This Community:

A community of people suffering from Depression to guide and support your health journey. Ask a question, join a conversation, share experiences: symptoms, counseling, and other management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Weaning off Seroquel-Topomax

How can I safely-effectively wean myself off of Seroquel especially and at a later date topomax (topamax).  I have put on 25 lbs. over 10 years and the Seroquel knocks me out at night and I feel groggy the next morning.  200 mg at night.  I've lowered it to 100 mg each night this past week.  I hope to do this for one month and see how it goes.  My husband and I both dispute the bi-polar diagnosis of 10 years ago; not out of denial (as we are both very educated) but because of the symptoms.  I was going through a bad depressive time.  Many people do.  I was put on so much medication I was like a zombie.  I was put on lithium and bloodwork was not done regularly and only because of my insistance, it got done and my kidneys were troubled.  Off of that and I am now on the above.  I went through 7 months of unknown hives/welts, swelling, breathing difficulties last year - saw every specialist imaginable and no allergies - thyroid under (which has been for years) - Hashimoto's and angio-edema.  Was put on plaquenil which was horrible and then methotrexate (toxic) - I stopped all of it because I knew it was poison.  After 2 months - everything disappeared and I have had nothing come back.  I think the medication was causing problems.  HELP!!!!!  Thank you!  Chickpea
Related Discussions
3 Comments Post a Comment
Blank
Avatar_m_tn
It will be better if you can compel your Pdoc to taper Seroquel for you telling him/her that this medicine does not suit you.I did the same as Risperdal was not suiting me and giving me lousy side effects and it has been tapered and stopped over 4-6 weeks.I will stop it tomorrow.Similarly this seroquel will needed to be tapered and stopped over 4-6 weeks by your Pdoc.Best of luck.
Blank
Avatar_m_tn
One more thing please taper and stop only one medication at a time as inspite of the proper tapering you may still encounter some withdrawl (withdrawal) symptoms like anxiety and insomnia.First taper and stop Seroquel and only then proceed to taper and stop the next medication.
Blank
Avatar_f_tn
Thank you very much for your advice.  It sounds very positive and I will do so and let you know how it is going during the 4-6 weeks.
Blank
Post a Comment
To
Recent Activity
2107676_tn?1388977459
Blank
Pat1956100 I hope everyone is as well ... Comment
3 hrs ago
1742220_tn?1331360327
Blank
meegWpaw commented on Brides maid, A NEW CA...
20 hrs ago
5685035_tn?1423936569
Blank
Heather8448 commented on atthebeach's status
21 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1426952138
Blank
nursegirl6572
PA
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
ggreg
NC
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Mood Disorders Answerers
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1426952138
Blank
nursegirl6572
PA
6726276_tn?1421130268
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
ggreg
NC